Jump to content
CrazyBoards.org

Menstration and Mixed Episodes?


Recommended Posts

I just noticed something:

i stopped taking the Pill because i needed double the Lamictal while taking it (the pill halves the amount of lamictal in  your body) and i didn't have enough lamictal to do that. i cut the lamictal in half (pdoc kept cancelling so i went ahead and just did this), and stopped the pill.

then, PMS hit. i hadn't had a period in about a year due to the continuous use of the Pill for mental health reasons. suddenly, what happened was a mixed episode from hell. could it have been my Pill/PMS/period/girly hormone stuff?

now that i'm having my period (overshare!) and past the PMS, and also on my own self-concocted new med combo, i'm feeling much better. my tdoc even said i look great! during my period, i look great! now i'm getting somewhere.

i think i should go back to the pill. it seems to me that it controls the mixed episodes.

any ideas on if this could be the case?

Link to comment
Share on other sites

I strongly caution against playing doctor with your med dosages unless you have specific orders from your doctor. Even if it does appears to help you it is still not a good idea. I suggest you consult your pdoc concerning PMS and the possibility of using perscription meds to allieviate the symptoms of PMS.

I have PMDD (Premenstrual Dysphoric Disorder) which is basically PMSx1000. My pdoc is the one that diagnosed me with PMDD and started me on Zoloft. She said that Zoloft is the medicine that she has seen to work the fastest and most efficiently for those who suffer with PMDD. I was to only take it just when I started feeling those PMDD symptoms. Which was easy to spot those symptoms even though I am also BD and BPD. Soon my Pdoc and I noticed how well Zoloft worked and so I tried it for everyday, even when I am not on my period, along with my regular medicinal cocktail of Celexa and Topamax. It works. PMDD symptoms have been greatly reduced. I am also finding a real balance in life. I am starting to work on issues in therapy that I would have never would have touched a year ago.

Anyway, i don't know if I have helped any at all but I wish you all the best.

Link to comment
Share on other sites

I discussed it with people close to me, and we think this is what triggered the mixed episode. I've got a new (yet another new one!) pdoc I'm seeing on April 3rd to straighten out the meds and hopefully get back on the Pill/get a good supply of Lamictal and get my cycles (menstral AND mental) under control! lol

Link to comment
Share on other sites

I would say that my PMS week is one long mixed episode. If you check out Jerod's info on Lamictal, he says that Lamictal pretty much stops working during PMS week. I can be wonderfully stable all month but when that week rolls around it's like I am not even on medication. I double up on my Lexapro which usually helps.

I am not sure what self-medication you are on, but it's a bad idea in my opinion.

Be careful!

Sam

Link to comment
Share on other sites

Sam, the only new thing in my cocktail is the Lex and a bit more Lamictal. I'm going to go up on Lex. I see my new pdoc on April 3rd and think he'll be cool with my changes. He'd better help out with the PMS shit. I can't have that!

There's a board for hot flashes, why not those of us who have our monthly freak-outs? Some get it really bad! Like we need it, we're already crazy.

Link to comment
Share on other sites

There's a board for hot flashes, why not those of us who have our monthly freak-outs? Some get it really bad! Like we need it, we're already crazy.

Heya,

When we get switched over to the new host, there may be a board added for hormonal issues. In the mean time, everyone and anyone is welcome on the Aging Issues board, and there are three other boards that might suit...

Miscellaneous Side Effects

Not Otherwise Specified

I've Still Got Issues

RE the PMS, upping the AD during the two weeks prior to your period might help. That's why Prozac got its doppelganger Serafem, specifically for PMS and PMDD. Also, Loon, you didn't say which pill you were on, but did you try any of the low dose ones? I don't know what your insurance situation is, but an endocrinologist might be able help get your PMS, hormone meds and psych meds to play better together.

Good luck.

Link to comment
Share on other sites

I used to take levelen (sp?), a low dose Pill.

I have no insurance, I'm looking for natural ways to safely control my PMS, or just take more of my Lex before my period. Or take more Lex all the time! lol

Charting my cycles, with my moods, will probably help to get a handle on the situation.

Link to comment
Share on other sites

Heya ladies,

Late to this thread, but.

Anyone with really wacked PMS/PMDD needs to get tested for PCOS, polycystic ovarian syndrome, to make sure she doesn't need metformin instead of/in addition to birth control.

And.

Estrogen fucks up Lamictal, period.

(Heehee, no pun intended, really, really.)

So continous birth control might be worth a shot, but I have **NO** evidence to back this up.

Upping ADs for 1-2 weeks pre-period might help too, supposedly, but of course caution in BP.

All I can come up with.

(Fighting this myself, on NuvaRing, not sure about cycles.)

--ncc--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...